Leuprolide acetate, like many HT drugs, does the opposite of what is intended when you first take it, i.e. it causes a flare in testosterone before it stops testosterone production. To prevent this causing any problems (especially any bone pain if he had bone mets), you normally take a 3-4 week course of a testosterone blocker which stops cells being able to use testosterone such as 50mg bicalutamide daily, and start the Leuprolide in the middle of this 3-4 week course. The testosterone blocker itself is also hormone therapy (and sometimes, that's all that's used). This is why Lyn asked if he's on tablets for the first few weeks. A two week period is insignificant in any case for prostate cancer growth, which is much slower than many other cancers, even for the most aggressive gleason scores, which yours isn't.
HT will reduce the size of the prostate including any cancer cells. If it's significantly enlarged and that's causing pain, it should reduce. In your case, it might also be related to the catheter pressing against enlarged prostate. Pain from prostate is sometimes not well localised and can feel like it's coming from anywhere in the pelvis. The pain may be nothing to do with the prostate. I had some lower back pain which I was worried might be related - when they checked in an MRI scan, it turned out to be a dehydrated disc, so completely unrelated.